Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Positive solutions of a logistic equation on unbounded intervals


Authors: Li Ma and Xingwang Xu
Journal: Proc. Amer. Math. Soc. 130 (2002), 2947-2958
MSC (1991): Primary 34B09, 35J65
Published electronically: April 22, 2002
MathSciNet review: 1908918
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we study the existence of positive solutions of a one-parameter family of logistic equations on $R_+$ or on $R$. These equations are stationary versions of the Fisher equations and the KPP equations. We also study the blow-up region of a sequence of the solutions when the parameter approaches a critical value and the non-existence of positive solutions beyond the critical value. We use the direct method and the sub and super solution method.


References [Enhancements On Off] (What's this?)

  • 1. G.Buttazzo, M.Giaquinta, and S.Hildebrandt, One-dimensional variational problems, Oxford scientific publishing, Clarendon press, Oxford, 1998. MR 2001a:49001
  • 2. Z.R.Jin, Principal eigenvalues with indefinite weight functions, Trans. AMS, 349(1997)1945-1959. MR 97h:35056
  • 3. J.Lopez-Gomez and J.C.Sabina de Lis, First variation of principal eigenvalues, J.Diff. Equa., 148(1998)47-64. MR 99f:35033
  • 4. K.J.Brown, C.Cosner, and J.Fleckinger, Principal eigenvalues for problems with indefinite weight function on $R^N$, Proc.AMS, 109(1990)147-155. MR 90m:35140
  • 5. W.Allegretto, Principal eigenvalues for indefinite weight elliptic problems in $R^N$, Proc. AMS, 116(1992)701-706. MR 93a:35114
  • 6. J.Kazdan and F.Warner, Scalar curvature and conformal deformation of Riemannian structure, J.Diff. Geom., 10(1975)113-134. MR 51:1661
  • 7. T.Ouyang, On the positive solutions of semilinear equation $\bigtriangleup u+\lambda u-hu^p=0$ on the compact manifolds, Trans. AMS, 331(1992)503-527. MR 92h:35012
  • 8. M.A. del Pino, Positive solutions of a semilinear elliptic equations on a compact manifold, Nonlinear Analysis, 22(1994)1423-1430. MR 95g:58256
  • 9. A.Edelson and A.Rumbos, Linear and semilinear eigenvalue problems in $R^n$, Comm. Partial Diff. Equations, 18, 215-240(1993). MR 94b:35101
  • 10. Y.Du, Q.Huang, Blow-up solutions for a class of semilinear elliptic and parabolic equations, SIAM J.Math. Anal., 31(1999)1-18. MR 2000g:35059
  • 11. L. Ma, Conformal deformations on a noncompact riemannian manifold, Math. Ann., 295(1993)75-80. MR 93k:53040
  • 12. P.Li, L.F.Tam, D.Yang, On the elliptic equation $\bigtriangleup u+ku-Ku^p=0$ on complete Riemannian manifolds and their geometric applications, Trans. AMS, 350(1998)1045-1078. MR 98e:58175
  • 13. W.M.Ni, On the elliptic equation $\bigtriangleup u+K(x)u^{(n+2)/(n-2)}=0$, its generalizations, and applications in geometry, Indiana Univ. Math. J., 31(1982)495-529. MR 84e:35049
  • 14. P.Aviles, R.McOwen, Conformal deformation to constant negative scalar curvature on noncompact Riemannian manifolds, J.Diff.Geom., 27(1988)225-239. MR 89b:58225
  • 15. D.Gilbarg and N.S.Trudinger, Elliptic Partial Differential Equation of Second Order, Springer-Verlag, 1977. MR 57:13109
  • 16. F.H.Lin, On the elliptic equations $D_i[A_{ij}D_jU]-k(x)U+K(x)U^p=0$, Proc. AMS, 95(1985)219-226. MR 86k:35041
  • 17. M.Marcus and L.Veron, Uniqueness and asymptotic behavior of solutions with boundary blow-up for a class of nonlinear elliptic equations, Anal. Nonlinéaire, 14(1997)237-274. MR 97m:35068
  • 18. Y.H.Du and L. Ma, Positive solutions of an elliptic partial differential equation on $R^n$, preprint, 2000.
  • 19. Y.H.Du and L.Ma, Logistic type equations on $R^n$ by a squeezing method involving boundary blow-up solutions, Journal of London Mathematical Society, 64(2001)107-124.
  • 20. G.A.Afrouzi and K.J.Brown, On a diffusive logistic equation, JMAA, 225(1998)326-339. MR 99g:35130
  • 21. E.N.Dancer and S.P.Hasting, On the global bifurcation diagram for the one dimensional Ginzburg-Landau model of superconductivity, European J. Applied Math., 11(2000)271-291. CMP 2001:16

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34B09, 35J65

Retrieve articles in all journals with MSC (1991): 34B09, 35J65


Additional Information

Li Ma
Affiliation: Department of Mathematical Sciences, Tsinghua University, Beijing 100084, People’s Republic of China
Email: lma@math.tsinghua.edu.cn

Xingwang Xu
Affiliation: Department of Mathematics, The National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260
Email: matxuxw@math.nus.edu.sg

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06405-5
PII: S 0002-9939(02)06405-5
Keywords: Direct method, blow-up, positive solution
Received by editor(s): October 9, 2000
Received by editor(s) in revised form: May 3, 2001
Published electronically: April 22, 2002
Additional Notes: The work of the first author was partially supported by the 973 project of China, a grant from the Ministry of Education, and a scientific grant of Tsinghua University at Beijing. The authors thank the referee for helpful corrections.
Communicated by: Carmen C. Chicone
Article copyright: © Copyright 2002 American Mathematical Society